Follow
Share

My mom is 73. She has had breast cancer several times. This last one had metasized to her brain. They removed it and did WBR. The WBR caused poor memory and trouble when talking. For instance, when telling a story she may forget what she was saying. If she stops and waits a moment it usually pops back and she goes on. Fast forward a year. She has to have a shld replacement because the radiation killed the humerus joint. She had surgery two weeks ago. They used gas to keep her out. Ever since the surgery she is so disoriented. She calls me multiple times saying she is places she is not. (She is currently at a rehab center for her therapy). It is worse in the evenings. The aides don't think it's anything. I've told them this isn't how she is. She also seems more alert when they are present. Maybe the uniforms trigger her back to reality? She had a routine brain MRI at the end of
February and everything was clear. So i don't feel like the cancer is back. She is taking oxicodine for pain. I've had her do some of the routine tests for stroke and she does fine. Anyone else experience this? I'm not sure what to do. There is no way she can come home like this. Can gas anesthesia cause this?

This question has been closed for answers. Ask a New Question.
Is there a geriatric psychiatrist who consults at this rehab? Ask for her/him to visit . My mom's cognitive decline first became evident when she was hospitalized for something unrelated. Taking her out of her daily routine and familiar place uncovered an inability to reason, to sequence events and to hold onto reality . Antidepressants helped somewhat as did antianxiety meds.
Helpful Answer (0)
Report

Oxycodone can cause the confusion. Can it be cut back slightly and have her still be comfortable? Is there a different painkiller she can try?
Also double check that the shoulder implant is not one that has been recalled. Get the make and serial number of the implant and check for recalls by the FDA.
Helpful Answer (0)
Report

This question has been closed for answers. Ask a New Question.